International Journal of Game Theory

, Volume 14, Issue 1, pp 1–29

Formulation of Bayesian analysis for games with incomplete information

  • Jean -François Mertens
  • Shmuel Zamir

DOI: 10.1007/BF01770224

Cite this article as:
Mertens, J.F. & Zamir, S. Int J Game Theory (1985) 14: 1. doi:10.1007/BF01770224


A formal model is given of Harsanyi's infinite hierarchies of beliefs. It is shown that the model closes with some Bayesian game with incomplete information, and that any such game can be approximated by one with a finite number of states of world.

Copyright information

© Physica-Verlag 1985

Authors and Affiliations

  • Jean -François Mertens
    • 1
  • Shmuel Zamir
    • 2
  1. 1.CoreLouvain-la-NeuveBelgium
  2. 2.Department of StatisticsThe Hebrew UniversityJerusalemIsrael